Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Feeling uncomfortable in arm and shoulder. Take Nutophen to relieve pain. On HRT. Suggest?

User rating for this question
Answered by

Practicing since : 2008
Answered : 1197 Questions
I have had a very uncomfortable feeling in my right arm and shoulder with some tingling in my fingers. This shoulder pain has been waking me in the night and I have had to take Nutophen plus to eleviate the pain. This pain has been coming and going over the last month but seems to aching a lot more in the last week or so. I am also tired. The only medication I am on is HRT for 18 months.
Posted Fri, 1 Nov 2013 in General Health
Answered by Dr. Anjana Rao Kavoor 1 hour later
Brief Answer:
Cervical radiculopathy

Detailed Answer:
Thanks for writing in to us.

I have read your query in details.

If you are experiencing numbness and tingling radiating down the entire arm, often accompanied by pain around the shoulder blade, shoulder, arm, hand, and fingers, this may be related to a pinching of nerves in the neck. Some people will find that placing their hand above their head will take pressure off the nerve and relieve some of their arm and shoulder pain. Others find that tilting their head one way or the other causes the pain to improve or worsen. This may be a sign they are having nerve irritation due to a disc herniation or arthritic spur in the neck. These are symptoms of cervical radiculopathy.

Initially, cervical radiculopathy is treated with non-operative, conservative treatments with a goal of decreasing inflammation with medication and/or rest. Cervical traction can also help take pressure off the nerve briefly, which may also decrease inflammation around the nerve. However, if the non-operative treatments are not effective, then surgical intervention may be indicated to take pressure off the nerve.

You should consult an orthopedic surgeon with your problems and he may suggest imaging investigations if necessary and provide you necessary treatment.

I hope this helps,
Any further queries are welcome.
Dr. A Rao Kavoor
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor